Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 214, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 15, 2015, 2:10 PM CDT for Dallas County, Greene County, Polk County, Missouri. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2015, 2:10 PM CDT (19:10 UTC)
- Expired
- Jul 15, 2015, 3:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dallas County, MO, Greene County, MO, Polk County, MO
The radar
The Springfield radar (KSGF), 34 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3572 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 12:19 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 15, 12:19 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1219 PM CDT Wed Jul 15 2015 ...18Z Aviation Update... .SHORT TERM...(Today and Tonight) Issued at 340 AM CDT WED JUL 15 2015 Another seasonably hot and muggy day is in store with again the potential for scattered convection. A weak boundary augmented by the convective complex on Tuesday stretched from northwest to southeast north central Kansas into far southwestern Missouri and will begin a slow retreat to the northeast today. Meanwhile a weak perturbation will track from western Kansas and around the northern periphery of the upper level ridge into northern Missouri this afternoon. The features will interact with strong destabilization at the surface to support the potential for convection across much of the area today. Meanwhile, an ongoing convective complex was pushing across north central Kansas early today and Corfidi vectors suggest it will take a southeastward turn later this morning and ride down the rich theta-e axis into southwestern Missouri. Mixed layer CAPE will approach 4500 J/KG today along and just west of the surface boundary across west central and southwestern Missouri where moisture pooling is expected. Deep layer shear will be 25 to 30 kts while Theta-E differentials near 40 Celsius. These factors will support vigorous updrafts and the potential for strong to severe storms with locally damaging winds the primary risk. If the convective complex remains intact then the potential for damaging winds will increase. High temperatures in the lower 90s coupled with surface dewpoints in the lower and middle 70s will again yield uncomfortable heat indicies with values from near 100 to around 105 degrees. The highest heat indicies will occur within an axis of moisture pooling just west of the boundary from west central Missouri into southeastern Kansas and southwestern Missouri. However the coverage and associated cloud cover could limit heating at least in localized areas. With the uncertainty of the coverage of convection including the evolution of the convective complex, I have held off on issuing a Heat Advisory at this time. A shorter fuse Heat Advisory may be issued late this morning based on convective trends. .LONG TERM...(Thursday through Tuesday) Issued at 340 AM CDT WED JUL 15 2015 Seasonably hot and humid weather is expected the remainder of the week and into weekend as the subtropical remains parked over the lower Mississippi River Valley. Will have to watch for the chance for isolated convection but widespread rainfall is not expected. The upper ridge will retrograde to the west early next week allowing a front to drop southward through the area on Monday. This will bring an increased coverage of showers and thunderstorms. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 1216 PM CDT WED JUL 15 2015 No major aviation concerns expected for the next 24 hours, as most of the convection is expected to remain east of the terminals. A brief wind shift is possible this afternoon at SGF and JLN as an outflow boundary moves through; right now, potential for that boundary setting off a few thunderstorms is low, and while not zero, is too low for TAF inclusion at this time. Otherwise, winds will become southwesterly on Thursday, with some gusts expected from mid morning onward. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Foster LONG TERM...Foster AVIATION...Boxell
Hazardous weather outlook, Jul 15, 11:59 AM CDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1159 AM CDT WED JUL 15 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161700- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1159 AM CDT WED JUL 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. ELEVATED TO LOCALLY SIGNIFICANT EXCESSIVE HEAT RISK. DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA THIS AFTERNOON AND EVENING...GENERALLY TO THE EAST OF HIGHWAY 13. A FEW WIND GUSTS BETWEEN 50 AND 60 MPH...ALONG WITH HAIL TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THE STRONGEST STORMS. AFTERNOON HEAT INDEX VALUES WILL CLIMB TO BETWEEN 100 AND 105 DEGREES TODAY ACROSS FAR SOUTHWESTERN MISSOURI AND SOUTHEASTERN KANSAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW STORMS MAY IMPACT PORTIONS OF CENTRAL MISSOURI THURSDAY AND THURSDAY NIGHT. A BETTER CHANCE OF STORMS WILL DEVELOP NEXT MONDAY. AFTERNOON HEAT INDEX VALUES WILL CLIMB INTO THE UPPER 90S TO AROUND 103 ON DAILY BASIS .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) BOXELL
In the hours before
Local storm report, Jul 15, 2:01 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
201 PM CDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM TSTM WND DMG BOLIVAR 37.61N 93.41W
07/15/2015 POLK MO BROADCAST MEDIA
6-8 INCH DIAMETER TREE LIMB DOWN IN BOLIVAR. PICTURE
PASSED ON VIA FACEBOOK.
&&
BOXELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 12:35 PM CDT | Severe Thunderstorm Warning | SGF | Hickory, Polk | 25 min |
| Jul 15, 1:02 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 43 min |
| Jul 15, 1:33 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 42 min |
| Jul 15, 2:56 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 55 min |
| Jul 15, 3:01 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 56 min |
| Jul 15, 3:03 PM CDT | Special Weather Statement | SGF | Taney | 27 min |
| Jul 15, 5:41 PM CDT | Special Weather Statement | SGF | St. Clair | 19 min |
| Jul 15, 5:58 PM CDT | Special Weather Statement | SGF | St. Clair | 32 min |
| Jul 15, 6:02 PM CDT | Severe Thunderstorm Warning | SGF | Benton, St. Clair | 43 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.